@Dr_Paula , ive been on the POP for a month and after my period i am still bleeding. Not heavy enough to bleed into a pad but it is noticeable in the toilet and i am passing small clots. It is read and doesnt look like breakthrough bleeding. I also bleed after sex. I wasnt worried but it is now getting quite uncomfortable in my lower tummy, hip and back, and i feel like everything around my ovaries etc is irritated. I dont have an sti. Is this a normal side effect? I know bleeding is , but to this point? Thankyouuuu x
Many thanks for your question.
As you say, bleeding is very common on the POP and it can continue for a long time
The important thing is to exclude obvious causes - pregnancy, sexually transmitted infections and cervical problems. So make sure that you are up to date with your smear tests (if you are over 25) and do an infection screen and a pregnancy test.
However if you are getting pain then it is wise to have an examination, the POP usually causes bleeding but not pain. So pain should prompt you to have a discussion with a clinician - your GP or a local sexual health service.
Finally, it is worth thinking about whether this is the right method for you. People usually say try it for 3 months, but if it is causing you a lot of problems the it is fine to switch to another method sooner.